Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


yohimbine
Jun 1, 2000

Hello Doctor Bob,

Two quick questions for you. 1) Is yohimbine the same thing as erythropoietin (procrit) except in oral formulation? 2)can my rapid heart beat be related to my anemia? thanks in advance for your prompt reply!

Response from Dr. Reznik

Hi!

Two quick questions deserve two quick answers. The answers are "no" and "yes"! Okay, I’ll elaborate a bit. Yohimbine is not related to erythropoietin. Yohimbine is a natural stimulant. We don't know much about it's short or long term side effects or how well it combines with other HIV drugs. It is a complementary therapy and does not treat the underlying cause of the problem. There is no oral formulation of PROCRIT. One piece of good news is that PROCRIT can be used effectively just once per week in most cases. As for your second question -- absolutely yes. When hemoglobin levels fall into the range of 8.0 to 10.0g/dL symptoms often include fatigue, shortness of breath, increased heart rate and exercise intolerance.

You are very welcome!

DR.BOB


Previous
too, too tired
Next
Amino Acids

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement